Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 14, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Mar 14, 2012, 3:37 AM MDT. It took effect at Mar 15, 2012, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 14, 2012, 3:37 AM MDT (09:37 UTC)
- In effect from
- Mar 15, 2012, 12:00 AM MDT
- Expired
- Mar 14, 2012, 2:52 PM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
849 WWUS75 KTFX 140937 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 337 AM MDT WED MAR 14 2012 MTZ009-048-142200- /O.NEW.KTFX.HW.A.0014.120315T0600Z-120316T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 337 AM MDT WED MAR 14 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING. * TIMING AND MAIN IMPACT: WESTERLY WINDS ARE EXPECTED TO BECOME STRONG AND GUSTY ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT AND CONTINUING THROUGH THURSDAY EVENING. * WINDS: SUSTAINED WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 75 MPH ARE POSSIBLE. * OTHER IMPACTS: POOR VISIBILITIES IN BLOWING DUST AND POWER OUTAGES WILL BE POSSIBLE. TRAVEL THROUGH MOUNTAIN PASSES COULD BECOME DIFFICULT DUE TO BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
000 WWUS75 KTFX 142052 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 252 PM MDT WED MAR 14 2012 MTZ009-048-150400- /O.UPG.KTFX.HW.A.0014.120315T0600Z-120316T0600Z/ /O.NEW.KTFX.HW.W.0018.120315T0600Z-120316T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 252 PM MDT WED MAR 14 2012 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT THURSDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG WESTERLY WINDS ARE EXPECTED TO REDEVELOP LATER TONIGHT OVER THE ROCKY MOUNTAIN FRONT AND THEN CONTINUE THROUGH THURSDAY EVENING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS UP TO 70 MPH ARE EXPECTED. * OTHER IMPACTS: POOR VISIBILITIES IN BLOWING DUST AND POWER OUTAGES WILL BE POSSIBLE. TRAVEL THROUGH MOUNTAIN PASSES COULD BECOME DIFFICULT DUE TO AREAS OF BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Mar 13, 10:55 PM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Mar 13, 10:55 PM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1055 PM MDT TUE MAR 13 2012 UPDATED AVIATION SECTION .UPDATE... TONIGHT...A LOW PRESSURE TROF AND ASSOCIATED COLD FRONT HAVE BROUGHT A COOLER AIRMASS INTO THE REGION. BRISK WINDS WILL CONTINUE INTO THE EVENING BUT RELAX AFTER MIDNIGHT. WINDS HAVE DIMINISHED ACROSS THE REGION AND THUS WILL CANCEL THE HIGH WIND WARNING WITH THIS UPDATE EXCEPT FOR PORTIONS OF SOUTHWEST MONTANA. RELATIVE HUMIDITIES HAVE RISEN AND WILL ALSO CANCEL THE RED FLAG WARNING EXCEPT FOR BLAINE COUNTY. DROPPED SOME TEMPS ACROSS THE ZONES AND ALSO FRESHENED POPS AND WEATHER. ZELZER && .AVIATION... UPDATED 0455Z. THE SURFACE COLD FRONT HAS PASSED OVER THE AREA AND WINDS CONTINUE TO DIMINISH. EXPECT LIGHT SNOW...REDUCED VISIBILITIES...AND LOW CEILINGS OVER SW MONTANA INTO THE HIGHER TERRAIN OF FERGUS COUNTY. KBZN WILL CONTINUE WITH IFR CONDITIONS THROUGH 10Z WHILE MOST OTHER TERMINALS HAVE ALREADY IMPROVED TO VFR CONDITIONS. MERCER && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS EVENING. WINDS WILL DIMINISH DURING THE NIGHT AND RELATIVE HUMIDITIES WILL CONTINUE TO RISE. && .PREV DISCUSSION... /ISSUED 551 PM MDT TUE MAR 13 2012/ TONIGHT THROUGH THURSDAY...SURFACE COLD FRONT...STRETCHING FROM NEAR CUT BANK SW THROUGH THE BITTERROOT VALLEY AS OF EARLY THIS AFTERNOON WILL PROGRESS RAPIDLY EASTWARD ACROSS THE PLAINS THROUGH THE REMAINDER OF THIS AFTERNOON WITH SLOWER PROGRESSION THROUGH SW MT THIS EVENING. STRONG S-SW WINDS WILL CONTINUE TO BE THE MAIN IMPACT FOR MUCH OF THE FORECAST AREA THROUGH THIS EVENING...SHIFTING TO THE WEST WITH THE FRONTAL PASSAGE. BULK OF THE PRECIPITATION WITH THE FRONT WILL BE LEFT ALONG AND WEST OF THE DIVIDE WITH A FEW SPRINKLES OR LIGHT SHOWERS POSSIBLE WITH THE PASSAGE OF THE FRONT ON THE PLAINS THROUGH EARLY THIS EVENING. BETTER CHANCES FOR A BRIEF PERIOD OF PRECIP EXISTS FROM ABOUT HELENA SOUTH THOUGH CENTRAL AND SW MT THIS EVENING AS THE FRONT SLOWS AND A WEAK WAVE NOW DEVELOPING IN SW OREGON MOVES NE ALONG THE BOUNDARY. WINDS SHOULD SUBSIDE THIS EVENING SEVERAL HRS AFTER THE FRONTAL PASSAGE. WSW FLOW ALOFT FOLLOWS IN THE WAKE OF TODAYS UPPER LEVEL TROUGH ON WEDNESDAY WITH UPPER LEVEL RIDGING AND ASSOCIATED WARMING DEVELOPING THURSDAY. HOENISCH THURSDAY NIGHT THROUGH TUESDAY...MODEL SOLUTIONS REMAIN IN CLOSE AGREEMENT THROUGH THE MEDIUM RANGE PERIOD AS THE AREA REMAINS UNDER SOUTHWEST FLOW AHEAD OF THE NEXT SHORTWAVE TROUGH SET TO IMPACT THE AREA LATE FRIDAY. MODELS BEGIN TO BREAK UP OVER THE LOCATION OF AND INTENSITY OF ENERGY ALOFT ASSOCIATED WITH THE TROUGH. ECMWF HAS A SIGNIFICANTLY LIGHTER IMPACT AS THE BULK OF THE ENERGY REMAINS IN CANADA AND QUICKLY MOVES THROUGH THE AREA. THE GFS AND NAM HAVE A MORE WIDESPREAD ENERGY PATTERN THAT COULD BRING COOLER TEMPERATURES AND SIGNIFICANTLY MORE PRECIPITATION TO THE MOUNTAINS AND SOUTHWEST MONTANA. AN INDUCED SHORTWAVE RIDGE BUILDS AS THE FIRST SYSTEM LEAVES AND AHEAD OF THE NEXT LARGE SCALE TROUGH DIGS INTO THE THE PACIFIC COAST STATES. AS SOME OF THE MOISTURE AND ENERGY TRAVELS UP TOWARDS MONTANA A SLIGHT DECREASE IN TEMPERATURES SHOULD ALSO OCCUR. THE BULK OF THE ENERGY WILL REMAIN SOUTH OF THE AREA AS LOW BECOMES CUT OFF AND REMAINS OVER THE FOUR CORNERS AREA THROUGH THE REMAINDER OF THE LONG TERM. DURING THIS EXTENDED TIME FRAME... BOTH MODELS PREDICT SPLIT FLOW THAT COULD LEAD TO RELATIVELY MILD AND SLIGHTLY UNSTABLE WEATHER AT THE BEGINNING OF THE NEXT WORK WEEK. SUK && .PRELIMINARY POINT TEMPS/POPS... GTF 23 53 37 66 / 20 10 0 0 CTB 21 48 32 60 / 10 10 0 0 HLN 27 52 35 64 / 40 20 0 0 BZN 30 56 32 63 / 50 30 10 10 WEY 27 41 28 44 / 80 90 60 50 DLN 30 51 33 57 / 30 20 10 0 HVR 24 56 32 69 / 10 0 10 10 LWT 25 48 35 61 / 20 20 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 AM MDT WEDNESDAY BEAVERHEAD... GALLATIN...MADISON. RED FLAG WARNING UNTIL 6 AM MDT WEDNESDAY FOR ELEVATIONS BELOW 5000 FEET FOR BLAINE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 13, 5:10 AM MDT, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 510 AM MDT TUE MAR 13 2012 MTZ009-048-141115- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 510 AM MDT TUE MAR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT UNTIL MIDNIGHT TONIGHT. A RED FLAG WARNING FOR THE ROCKY MOUNTAIN FRONT OUTSIDE OF GLACIER NATIONAL PARK AND THE BOB MARSHAL WILDERNESS WILL GO INTO EFFECT FROM 9 AM THIS MORNING THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ015-141115- MADISON- 510 AM MDT TUE MAR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 6000 FEET UNTIL MIDNIGHT TONIGHT. A HIGH WIND WARNING FOR ALL ELEVATIONS WILL GO INTO EFFECT FROM 9 AM THIS MORNING THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ010>014-044>047-049>051-054-141115- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- 510 AM MDT TUE MAR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING WILL GO INTO EFFECT FROM 9 AM THIS MORNING THROUGH MIDNIGHT TONIGHT. A RED FLAG WARNING FOR ELEVATIONS BELOW 5000 FEET WILL GO INTO EFFECT FROM 9 AM THIS MORNING THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ052-053-055-141115- JEFFERSON-BROADWATER-GALLATIN- 510 AM MDT TUE MAR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING WILL GO INTO EFFECT FROM 9 AM THIS MORNING THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-141115- BEAVERHEAD- 510 AM MDT TUE MAR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:52 PM MDT | High Wind Warning | TFX | 47 hr |
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.